Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Jacksonville, FL

December 6, 2012

NWS Jacksonville, FL issued this small craft advisory at Dec 6, 2012, 8:21 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2012, 8:21 PM EST (01:21 UTC)
Expired
Dec 7, 2012, 2:41 PM EST
In force
18 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WHUS72 KJAX 070121
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EST THU DEC 6 2012

AMZ470-070900-
/O.NEW.KJAX.SC.Y.0048.121207T0121Z-121207T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
821 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS...NORTHEAST 20 KNOTS. 

* WAVES/SEAS...SEAS 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PP
4 follow-up statements
279 
WHUS72 KJAX 070921
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 AM EST FRI DEC 7 2012

AMZ472-474-072100-
/O.EXB.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
421 AM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS...SOUTHEAST WINDS 15 KNOTS IN THE MORNING BECOMING
  NORTHWEST 10 KNOTS IN THE AFTERNOON.

* WAVES/SEAS...SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ470-072100-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
421 AM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST WINDS 15 KNOTS IN THE MORNING BECOMING
  NORTHWEST 10 KNOTS IN THE AFTERNOON.

* WAVES/SEAS...SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JDS
867 
WHUS72 KJAX 071414
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 AM EST FRI DEC 7 2012

AMZ470-472-474-072100-
/O.CON.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
914 AM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
429 
WHUS72 KJAX 071733
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EST FRI DEC 7 2012

AMZ452-454-080500-
/O.NEW.KJAX.MF.Y.0014.121207T1900Z-121208T1500Z/
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
1233 PM EST FRI DEC 7 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. 

* VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

AMZ470-472-474-072100-
/O.CON.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
1233 PM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
306 
WHUS72 KJAX 071941
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EST FRI DEC 7 2012

AMZ470-472-474-072045-
/O.CAN.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
241 PM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SEAS HAVE FALLEN TO 4 TO 6 FEET...THUS THE SMALL CRAFT ADVISORY
IS CANCELLED.

$$

AMZ452-454-080500-
/O.CON.KJAX.MF.Y.0014.000000T0000Z-121208T1500Z/
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
241 PM EST FRI DEC 7 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:38 PM EST, 6 hours 43 minutes earlier.

Area forecast discussion, Dec 6, 1:38 PM EST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EST THU DEC 6 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SCATTERED SHOWERS CONTINUE TO STREAM FROM THE OFFSHORE WATERS TO
INLAND NE FL/SE GA...ASSOCIATED WITH A INVERTED TROUGH OFF THE COAST
AND A WEAKENING FRONTAL BOUNDARY ACROSS SOUTHERN GA. THE FRONT WILL
CONTINUE TO WEAKEN AS MID/UPPER LEVEL FORCING CONTINUES TO GET
STRETCHED OUT. AS TROUGHING WEAKENS AND PUSHES EAST FRIDAY...SCATTERED
SHOWERS THIS EVENING WILL BECOME ISOLATED OVERNIGHT...THEN END FRIDAY
AS THE TROUGH MOVES WELL OFFSHORE. WITH SOME RESIDUAL INSTABILITY
OVER THE WARMER OFFSHORE WATERS...WILL CONTINUE TO MENTION ISOLATED
TSTMS THROUGH FRIDAY. WITH AMPLE LOW LEVEL MOISTURE AND LIGHT FLOW
OVERNIGHT...FOG WILL BE A CONCERN ESPECIALLY INLAND. WILL USE PATCHY
TO AREAS OF FOG OVERNIGHT/EARLY FRIDAY. LOW TEMPERATURES WILL RANGE
FROM 50 TO 55 INLAND...WITH UPPER 50S/NEAR 60 COAST. HIGHS FRIDAY WILL
RANGE FROM THE LOWER 70S ACROSS SE GA...WITH MID/UPPER 70S FOR NE FL
AND POSSIBLY AROUND 80 FOR GAINESVILLE/OCALA.

WEAK IMPULSES MOVING EAST ACROSS REGION FOR THE WEEKEND IN NEAR
ZONAL UPPER FLOW...WHICH COULD PRODUCE A FEW SHOWERS. CHANCES
LOOK BEST OVER SOUTHERN PORTION OF THE AREA...AS WELL AS OVER THE
COASTAL WATERS. TEMPERATURES ARE EXPECTED TO RUN ABOUT 10 DEGREES
ABOVE NORMAL.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MAIN WEATHER FEATURE WILL BE A COLD FRONT THAT WILL MOVE
SLOWLY SOUTHEAST ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY.
WEAK ONSHORE FLOW IS EXPECTED AHEAD OF THIS FEATURE FOR SUNDAY
NIGHT INTO MONDAY...WHICH COULD LEAD TO A FEW MAINLY COASTAL
SHOWERS. HIGH PRESSURE AND NOTICEABLY COOLER TEMPERATURES WILL
FOLLOW THE FRONT FOR LATE NEXT WEEK. EXPECT TEMPERATURES READINGS
ABOVE NORMAL FOR THE EARLY PART OF THE WEEK...WITH A RETURN TO
NEAR NORMAL FOR THE LATTER HALF OF THE WEEK.

&&

.AVIATION...
ONSHORE FLOW WILL CONTINUE TO BRING SCATTERED SHOWERS THIS AFTERNOON.
PREVAILING VFR CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING...BUT
BRIEF PERIODS WITH REDUCTIONS WILL BE POSSIBLE ESPECIALLY IN AND NEAR
SHOWERS.

THE PRESENCE OF AMPLE OF LOWER LEVEL MOISTURE IS EXPECTED TO BRING
FAIRLY WIDESPREAD IFR AND LOWER CONDITIONS OVERNIGHT INTO FRIDAY
MORNING...WITH CONDITIONS IMPROVING TO VFR FRIDAY AFTERNOON.

&&

.MARINE...
WINDS/SEAS WILL INCREASE THIS EVENING AS A WEAK COLD FRONT STALLS
ACROSS THE WATERS...AND SURFACE TROUGHING AMPLIFIES. CURRENT TRENDS
POINT TO CONDITIONS REMAINING UNDER SCA OFFSHORE...SO WILL USE SCEC
TONIGHT/FRIDAY OFFSHORE. WINDS SLACKEN FOR THE WEEKEND AS LOW
PRESSURE EXITS TO THE NE. WINDS INCREASE EARLY NEXT WEEK AS A COLD
FRONT APPROACHES THE AREA.

RIP CURRENTS: MODERATE RISK THROUGH FRIDAY WITH CONTINUED EASTERLY
SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  72  49  77 /  30  10   0  10
SSI  57  68  57  73 /  40  20  10   0
JAX  56  76  56  76 /  30  10  10  10
SGJ  60  73  58  76 /  30  20  10  10
GNV  54  77  53  80 /  20  10  10  10
OCF  55  78  55  80 /  20  10  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/WALKER
Hazardous weather outlook, Dec 6, 4:22 AM EST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EST THU DEC 6 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
422 AM EST THU DEC 6 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS DUE TO AN INCREASING
ONSHORE FLOW AND EASTERLY SWELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RIP CURRENT RISK IS EXPECTED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 12:33 PM ESTMarine Dense Fog AdvisoryJAX16 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.